Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 73, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 22, 2010, 4:26 AM CDT for 5 counties in North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2010, 4:26 AM CDT (09:26 UTC)
- Expired
- Jun 22, 2010, 5:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barnes County, ND, Cass County, ND, Griggs County, ND, Steele County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 62 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:13 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
137
WUUS53 KFGF 220926
SVRFGF
NDC003-017-039-091-097-221030-
/O.NEW.KFGF.SV.W.0073.100622T0926Z-100622T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
426 AM CDT TUE JUN 22 2010
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...
CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHEASTERN GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHERN STEELE COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHWESTERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 530 AM CDT
* AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF WIMBLEDON TO 4
MILES SOUTHWEST OF ROGERS TO 5 MILES WEST OF VALLEY CITY TO 8 MILES
SOUTHWEST OF VALLEY CITY TO NEAR HASTINGS...MOVING TO THE EAST AT
50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WALUM AND NOME AROUND 435 AM CDT.
ORISKA AND FINGAL AROUND 440 AM CDT.
TOWER CITY...SIBLEY AND LUCCA AROUND 445 AM CDT.
LUVERNE AND BUFFALO AROUND 450 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE PILLSBURY...PAGE...WHEATLAND...CASSELTON...GALESBURG AND
MAPLETON.
FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
NORTH DAKOTA MILE MARKER 293 AND NORTH DAKOTA MILE MARKER 343...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4738 9750 4720 9712 4708 9700 4697 9695
4664 9699 4664 9819 4680 9824 4692 9824
4703 9842 4727 9843
TIME...MOT...LOC 0926Z 258DEG 44KT 4723 9836 4706 9819
4696 9801 4684 9801 4669 9803
WIND...HAIL 60MPH 1.00IN
$$
G22 follow-up statements
564
WWUS53 KFGF 220956
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
456 AM CDT TUE JUN 22 2010
NDC003-017-039-091-097-221030-
/O.CON.KFGF.SV.W.0073.000000T0000Z-100622T1030Z/
GRIGGS ND-STEELE ND-TRAILL ND-BARNES ND-CASS ND-
456 AM CDT TUE JUN 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CASS...EASTERN
BARNES...SOUTHWESTERN TRAILL...SOUTHERN STEELE AND SOUTHEASTERN
GRIGGS COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 530 AM CDT...
AT 454 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF LUVERNE TO 6
MILES SOUTHWEST OF PAGE TO 2 MILES SOUTHWEST OF AYR TO 2 MILES
SOUTHEAST OF BUFFALO TO NEAR ALICE...MOVING TO THE EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WHEATLAND...ERIE AND CHAFFEE AROUND 505 AM CDT.
CASSELTON...LEONARD AND AMENIA AROUND 510 AM CDT.
GALESBURG...DURBIN AND ARTHUR AROUND 515 AM CDT.
MAPLETON...KINDRED AND HUNTER AROUND 520 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE DAVENPORT AND PROSPER.
FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
NORTH DAKOTA MILE MARKER 319 AND NORTH DAKOTA MILE MARKER 343...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4664 9783 4696 9794 4731 9805 4738 9750
4720 9712 4708 9700 4697 9695 4664 9699
TIME...MOT...LOC 0956Z 258DEG 44KT 4730 9782 4712 9766
4702 9748 4690 9748 4675 9751
$$
G2986
WWUS53 KFGF 221027
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
527 AM CDT TUE JUN 22 2010
NDC003-017-039-091-097-221038-
/O.EXP.KFGF.SV.W.0073.000000T0000Z-100622T1030Z/
GRIGGS ND-STEELE ND-TRAILL ND-BARNES ND-CASS ND-
527 AM CDT TUE JUN 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR CASS...EASTERN BARNES...
SOUTHWESTERN TRAILL...SOUTHERN STEELE AND SOUTHEASTERN GRIGGS
COUNTIES IN SOUTHEAST NORTH DAKOTA WILL EXPIRE AT 530 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4664 9783 4696 9794 4731 9805 4738 9750
4720 9712 4708 9700 4697 9695 4664 9699
TIME...MOT...LOC 1028Z 258DEG 44KT 4737 9725 4719 9709
4709 9691 4697 9692 4682 9695
$$
G2What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:54 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 22, 2:54 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
254 AM CDT TUE JUN 22 2010
.DISCUSSION...
A COMPLEX WEATHER PATTERN IS EXPECTED TODAY...WITH DEEP CONVECTION
AND SEVERE WEATHER POSSIBLE TODAY. A SEVERE MCS CONTINUES TO MOVE
INTO CENTRAL ND...AND WILL CONTINUE TO MOVE INTO OUR FORECAST AREA
LATER TONIGHT. THEREFORE...WILL MAKE THIS DISCUSSION FAIRLY BRIEF
TO PREPARE FOR POTENTIAL SEVERE WEATHER EARLY THIS MORNING.
FOR TODAY...A SLIGHT RISK FOR SEVERE STORMS IS FORECAST FOR THE
ENTIRE REGION. THEREFORE...EXPECT POSSIBLE SEVERE WEATHER THIS
MORNING FROM THE MCS MOVING IN FROM THE WEST. THERE IS ANOTHER
THREAT FOR SEVERE WEATHER LATER THIS AFTERNOON WITH MLCAPES TO
3000 J/KG IN THE SOUTH AND STRONG DEEP LAYERED SHEAR AROUND 50KT.
THEREFORE...ALL MODES OF SEVERE WEATHER POSSIBLE THIS AFTERNOON
INCLUDING TORNADOES. HEAVY RAIN WILL ALSO BE POSSIBLE AND WILL
MAINTAIN THE FLASH FLOOD WATCH UNTIL 00Z...WITH THE BEST THREAT
FOR FLASH FLOODING IN EASTERN NORTH DAKOTA...ESPECIALLY THE DEVILS
LAKE BASING THAT GOT INUNDATED LAST NIGHT WITH VERY HEAVY RAIN.
FOR TONIGHT...EXPECT EVENING STORMS TO SLOWLY DISSIPATE AND MOVE
TO THE EAST. THERE COULD BE SOME THUNDER THROUGH THE NIGHT...BUT
ACTIVITY SHOULD BECOME SPOTTY AFTER 06Z.
FOR WED...THE NAM IS MORE BULLISH WITH A NW FLOW SEVERE WEATHER
EVENT POSSIBLE. THE GFS WOULD HAVE LITTLE CHANCE FOR CONVECTION.
WILL MAINTAIN CHANCE POPS FOR THUNDER THOUGH GIVEN THE ACTIVE
PATTERN AND A SHORTWAVE THAT WILL MOVE THROUGH BY AFTERNOON.
FOR THU...EXPECT A DRY DAY WITH RETURN FLOW DEVELOPING BY
AFTERNOON AND TEMPS NEAR NORMAL.
ON FRIDAY...THE POTENTIAL EXISTS FOR ANOTHER SEVERE WEATHER
EPISODE. THE GFS IS PAINTING A SFC LOW MOVING INTO SE ND FRI
AFTERNOON. THIS SYSTEM WILL BE ACCOMPANIED BY VERY STRONG
INSTABILITY AND DEEP LAYERED SHEAR. THE POTENTIAL EXISTS FOR
ANOTHER VERY ACTIVE DAY WITH SEVERE WEATHER POSSIBLE.
&&
.AVIATION...
A BAND OF IFR CONDITIONS WILL PERSIST EARLY THIS MORNING IN THE
NORTH BEFORE DISSIPATING AFTER 12Z. A LINE OF CONVECTION SHOULD
MOVE INTO MOST TAF SITES THIS MORNING AND THUNDER MAY RE-DEVELOP
ONCE AGAIN THIS AFTERNOON.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
MN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MNZ001>005-007-008-
013>015-022-027-029-030-040.
&&
DK/GROCHOCINSKIHazardous weather outlook, Jun 22, 3:17 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 317 AM CDT TUE JUN 22 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-230830- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 317 AM CDT TUE JUN 22 2010 ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM CDT... ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGHOUT ALL OF EASTERN NORTH DAKOTA AND WESTERN MINNESOTA. A SEVERE THUNDERSTORM COMPLEX CONTAINING DAMAGING WIND AND HEAVY RAIN WILL MOVE THROUGH SOUTHEAST NORTH DAKOTA EARLY THIS MORNING...THEN INTO PORTIONS OF WEST CENTRAL MINNESOTA. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE THIS AFTERNOON...AND THESE MAY CONTAIN ISOLATED TORNADOES...LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE TODAY...MAINLY IN AREAS THAT RECEIVED HEAVY RAIN YESTERDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE VERY ACTIVE WEATHER PATTERN WILL CONTINUE WITH THE THREAT FOR THUNDERSTORMS ON WEDNESDAY...THEN AGAIN ON FRIDAY INTO THE WEEKEND. THERE IS THE POTENTIAL FOR A LARGE SCALE SEVERE WEATHER EVENT ON FRIDAY...AS A STRONG SYSTEM MOVES INTO THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. DK
In the hours before
Special weather statement, Jun 22, 3:49 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 349 AM CDT TUE JUN 22 2010 NDZ049-052-220945- RANSOM ND-SARGENT ND- 349 AM CDT TUE JUN 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SARGENT AND WESTERN RANSOM COUNTIES UNTIL 445 AM CDT... AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES SOUTH OF JAMESTOWN TO 35 MILES NORTH OF SPRING CREEK COLONY TO 22 MILES NORTHEAST OF SPRING CREEK COLONY TO 11 MILES EAST OF SPRING CREEK COLONY...MOVING TO THE EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORMS. THE STORMS WILL BE NEAR... CRETE AROUND 425 AM CDT. STRAUBVILLE...FORT RANSOM AND ENGLEVALE AROUND 430 AM CDT. STIRUM...ELLIOTT AND COGSWELL AROUND 435 AM CDT. BRAMPTON AROUND 440 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. G2
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:37 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Eddy, Griggs | 53 min |
| Jun 22, 4:44 AM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.